Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 265, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 30, 2012, 8:10 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 30, 2012, 8:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 117 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3515 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS53 KGID 010110
SVRGID
KSC123-141-010145-
/O.NEW.KGID.SV.W.0265.120701T0110Z-120701T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF TIPTON...OR 29 MILES SOUTHWEST OF BELOIT...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TIPTON...HUNTER AND VICTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3938 9867 3942 9829 3921 9828 3921 9848
3913 9849 3913 9870
TIME...MOT...LOC 0110Z 252DEG 15KT 3925 9856
WIND...HAIL 60MPH 1.00IN
$$
ROSSI2 follow-up statements
485
WWUS53 KGID 010130
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
830 PM CDT SAT JUN 30 2012
KSC123-141-010145-
/O.CON.KGID.SV.W.0265.000000T0000Z-120701T0145Z/
OSBORNE KS-MITCHELL KS-
830 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MITCHELL AND EAST CENTRAL OSBORNE COUNTIES UNTIL 845 PM CDT...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TIPTON...OR 24 MILES SOUTHWEST OF BELOIT...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
TIPTON...HUNTER AND VICTOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3919 9859 3934 9860 3942 9829 3921 9828
3921 9830 3921 9848 3920 9848
TIME...MOT...LOC 0130Z 252DEG 15KT 3928 9846
WIND...HAIL 60MPH 1.00IN
$$
ROSSI889
WWUS53 KGID 010144
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
844 PM CDT SAT JUN 30 2012
KSC123-141-010154-
/O.EXP.KGID.SV.W.0265.000000T0000Z-120701T0145Z/
OSBORNE KS-MITCHELL KS-
844 PM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MITCHELL AND EAST
CENTRAL OSBORNE COUNTIES WILL EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT CONTINUES TO WEAKEN.
LAT...LON 3919 9859 3934 9860 3942 9829 3921 9828
3921 9830 3921 9848 3920 9848
TIME...MOT...LOC 0144Z 252DEG 15KT 3930 9839
$$
ROSSIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:50 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 6:50 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 650 PM CDT SAT JUN 30 2012 .AVIATION...00Z KGRI TAF...PRIMARILY VFR CONDITIONS TO PERSIST AT KGRI FOR THE NEXT 24 HOURS. IN THE MEANTIME...DO NOT EXPECT MID LEVEL CLOUD DECK TO CLEAR OUT VERY SOON...AND BKN CIGS NEAR OR JUST BELOW 15KFT EXPECTED THROUGH THE OVERNIGHT HOURS. IN ADDITION...A MEANDERING BOUNDARY TO THE SOUTH OF THE TERMINAL MAY HELP SPARK A FEW TSRAS DURING THE LATE EVENING HOURS NEAR KGRI...AND INCLUDED A TEMPO GROUP FROM 01/03Z-01/07Z TO COVER THIS POSSIBILITY. THEREAFTER...EXPECT CLOUDS TO BEGIN TO THIN BY MORNING...WITH WINDS INCREASING FROM THE SOUTH AS PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. && .PREV DISCUSSION... /ISSUED 257 PM CDT SAT JUN 30 2012/ SHORT TERM...TONIGHT AND TOMORROW. ONGOING WEATHER AT PRESENT TIME. MAIN CONCERNS FOR THE SHORT TERM PERIOD WILL FOCUS ON CHANCES FOR THUNDERSTORMS AND HIGH TEMPERATURES. WHILE THE UPPER LEVEL RIDGE CONTINUES TO FLATTEN...A FEW UPPER LEVEL SHORT WAVES WILL CONTINUE TO SLIDE ACROSS THE REGION THROUGH THE OVERNIGHT HOURS INTO TOMORROW. AT THE SURFACE...LOW PRESSURE ALONG THE FRONT RANGE AND A MEANDERING BOUNDARY WILL ALSO HELP SUPPORT THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. WHILE WEAK SHEAR PERSISTS...AND A CAP WILL BE PRESENT ACROSS THE REGION...SHOULD STORMS DEVELOP AS ARE CONTINUING...DECENT INSTABILITY ACROSS THE REGION SUGGESTS STORMS COULD BECOME SEVERE SHOULD THEY BREAK THE CAP. MAIN CONCERN WILL LIKELY BE LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL ALSO BE A THREAT. BY TOMORROW...AN UPPER LEVEL RIDGE BUILDS BACK INTO THE REGION WITH WARM AIR ADVECTION AND WARMER 850 TEMPERATURES SLIDING BACK INTO THE AREA. DECIDED TO INCREASE HIGH TEMPERATURES A TAD TOMORROW ESPECIALLY ACROSS THE NORTH...AS MODEL GUIDANCE SUGGESTS POSSIBLE 100S NEAR ODX. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. THE FORECAST CAN BE SUMMED UP AS HOT AND DRY. STAGNANT AIR MASS IS FORECAST TO KEEP GRIP ON THE AREA AS STRONG UPPER RIDGE REMAINS ANCHORED OVER THE CENTRAL PLAINS. AT THIS POINT RIDGE RIDERS WILL STAY WEST AND NORTH OF THE AREA. TOWARDS THE END OF THE PERIOD...NEXT WEEKEND...WHEN THE RIDGE MAY BREAK DOWN ENOUGH TO ALLOW A FEW WAVES TO ROTATE OVER THE AREA. MAX TEMPS AROUND THE CENTURY MARK AND MINS 70 TO 75 WILL BE THE MONOTONOUS RULE THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ROSSI SHORT TERM...SALTZMAN LONG TERM...EDDY
Hazardous weather outlook, Jun 30, 3:15 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 315 PM CDT SAT JUN 30 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 012015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 315 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR OVER THE AREA THROUGH THE NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING ALONG AND NORTHEAST OF A LINE FROM HEBRON...TO HASTINGS...TO NORTH LOUP. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HEAT INDEX VALUES WILL AGAIN APPROACH 105 DEGREES ACROSS MOST OF THE AREA ON SUNDAY. THEY WILL ALSO BE NEAR 105 DEGREES IN NORTH CENTRAL KANSAS EVERY AFTERNOON THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 30, 6:44 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 644 PM CDT SAT JUN 30 2012 KSZ007-010000- JEWELL KS- 644 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEWELL COUNTY UNTIL 700 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUPERIOR...OR 35 MILES NORTHWEST OF CONCORDIA...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOVEWELL STATE PARK... LAT...LON 3977 9794 4000 9827 4000 9793 TIME...MOT...LOC 2344Z 299DEG 27KT 3997 9800 ROSSI
Special weather statement, Jun 30, 7:06 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
706 PM CDT SAT JUN 30 2012
KSZ017-010030-
ROOKS KS-
706 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOKS COUNTY UNTIL 730
PM CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALCO TO PLAINVILLE
TO NATOMA...AND MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN ROOKS COUNTY.
LAT...LON 3933 9961 3936 9961 3933 9905 3913 9904
3913 9960
TIME...MOT...LOC 0006Z 344DEG 11KT 3923 9952 3917 9929
3917 9908
ROSSISpecial weather statement, Jun 30, 7:32 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
732 PM CDT SAT JUN 30 2012
KSZ017-010100-
ROOKS KS-
732 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOKS COUNTY UNTIL 800
PM CDT...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
PALCO TO ZURICH TO PLAINVILLE TO CODELL TO NATOMA...AND MOVING
SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN ROOKS COUNTY.
LAT...LON 3913 9961 3931 9961 3931 9906 3913 9906
3913 9960
TIME...MOT...LOC 0032Z 303DEG 9KT 3919 9963 3918 9946
3917 9935 3917 9922 3916 9908
ROSSISpecial weather statement, Jun 30, 7:40 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT SAT JUN 30 2012
KSZ018-010100-
OSBORNE KS-
740 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE COUNTY UNTIL 800
PM CDT...
AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NATOMA TO 9 MILES
EAST OF NATOMA TO 8 MILES NORTH OF LURAY...AND MOVING NORTH AT 15
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY.
LAT...LON 3913 9905 3933 9905 3933 9863 3913 9861
3913 9883
TIME...MOT...LOC 0041Z 178DEG 14KT 3922 9901 3924 9886
3923 9873
ROSSILocal storm report, Jun 30, 8:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST NATOMA 39.19N 99.02W
06/30/2012 M60 MPH OSBORNE KS MESONET
WEATHER BUG EQUIPTMENT AT NATOMA ELEMENTARY MEASURED 60
MPH WIND GUST AT 710 PM CDT.
&&
SROSSISpecial weather statement, Jun 30, 8:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
803 PM CDT SAT JUN 30 2012
KSZ018-019-010145-
MITCHELL KS-OSBORNE KS-
803 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MITCHELL AND
SOUTHEASTERN OSBORNE COUNTIES UNTIL 845 PM CDT...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TIPTON...OR 30 MILES
SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HUNTER...
TIPTON...
VICTOR...
LAT...LON 3941 9875 3942 9824 3922 9824 3921 9827
3921 9848 3914 9848 3914 9849 3913 9876
TIME...MOT...LOC 0103Z 240DEG 21KT 3927 9861
ROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:06 PM CDT | Special Weather Statement | GID | Rooks | 24 min |
| Jun 30, 7:32 PM CDT | Special Weather Statement | GID | Rooks | 28 min |
| Jun 30, 7:40 PM CDT | Special Weather Statement | GID | Osborne | 20 min |
| Jun 30, 8:03 PM CDT | Special Weather Statement | GID | Osborne | 42 min |
| Jun 30, 8:19 PM CDT | Special Weather Statement | GID | Rooks | 41 min |
| Jun 30, 8:33 PM CDT | Special Weather Statement | GID | Osborne | 12 min |
| Jun 30, 8:51 PM CDT | Special Weather Statement | GID | Smith | 39 min |
| Jun 30, 8:58 PM CDT | Special Weather Statement | GID | Rooks | 32 min |
| Jun 30, 9:32 PM CDT | Special Weather Statement | GID | Jewell | 28 min |
| Jun 30, 9:38 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 37 min |
| Jun 30, 10:05 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 25 min |
| Jun 30, 10:29 PM CDT | Special Weather Statement | GID | Jewell | 46 min |
| Jun 30, 10:42 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.